MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 10mm x 4cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used.However, it ruptured at its nominal pressure probably because of a calcified lesion.Therefore, the device was replaced with a new same size non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.This was an endovascular therapy (evt) case.The lesion was the iliac artery which had stenosis.The product looked normal when removed from its packaging.The device prepped normally (i.E.Maintain negative pressure).The access site location was the femoral artery.The lesion had severe calcification.There was no vessel tortuosity.The percentage of stenosis was 75%.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was used for a chronic total occlusion (total occlusion >3 months).The device did not have to pass through a previously placed stent.The balloon ruptured during its initial inflation.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82155036 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronically occluded vessel with severe calcification may have contributed to the reported event, as it is known that calcification may damage balloon material.It is likely this damage occurred in the attempt to cross into the chronically occluded and stenosed target lesion.However, without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 10mm x 4cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used.However, it ruptured at its nominal pressure probably because of a calcified lesion.Therefore, the device was replaced with a new same size non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.This was an endovascular therapy (evt) case.The lesion was the iliac artery which had stenosis.The product looked normal when removed from its packaging.The device prepped normally (i.E.Maintain negative pressure).The access site location was the femoral artery.The lesion had severe calcification.There was no vessel tortuosity.The percentage of stenosis was 75%.There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was used for a chronic total occlusion (total occlusion >3 months).The device did not have to pass through a previously placed stent.The balloon ruptured during its initial inflation.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device will not to be returned for evaluation because it was discarded.

Brand Name
POWERFLEXPRO 10MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10976530
Report Number9616099-2020-04112
Device Sequence Number791465
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public20705032060056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number4401004S
Device Catalogue Number4401004S
Device Lot Number82155036
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1